Saturday, October 4, 2008

Yesterday was a bit on the horrible side and it all started with the day before that.

I wrote that I'd started taking magnesium and on the advice of my PharmD, I took an imodium to go with it. Just the one to help with the side effects of the magnesium pills. It did what it should have, only it went one step further. Yesterday, I found myself with that horrible feeling that's so familiar. My digestive system had stopped, again. Nothing was happening.

Keep this in mind as I tell you that I got 1000 mL of fluid, plus a small bolus of extra magnesium and a bag of blood. This is all in addition to the fluid I took orally and any food I managed to eat. I'm sure that you can understand that as the day wore on, I took in less and less on my own as I found my clothes starting to get tight and my hands swelling. I also started to feel worse as the day wore on due to all of the fluids and the constipation.

We were in the clinic for 13 hours and by the time we got back to the apartment, I was a limp heap of misery. Having high hopes, I took some senokot and magnesium. I started to feel queasy and within minutes was vomiting violently. According to a nurse I once spoke with, if you're constipated and carrying too much fluid, you will vomit. She was right.

I vomited again about two hours later. Although I was physically more comfortable thanks to shedding some extra fluid, I was still miserable. Chris kept suggesting that I take some enulose, so I finally stopped being stubborn and took a dose.

I'll spare you any further details, but felt any transplant patients reading this might want to know what they could be in store for.

Today was a much better day, but I'm still feeling worn out from yesterday. It's amazing how hard it is to bounce back from the smallest things. I'm being patient with myself. I know it's just a matter of time. It's just so hard to watch the people I love watching me struggle. I'll get there, it's just a waiting game.

3 comments:

Anonymous said...

hello

sorry to hear about the problems you had today,

i hope you'll feel better.

nora

Anonymous said...

magnesium causes diahrrea when it is overdosed. Do not stop taking it, just reduce the dose even if you have to break tablets. add vitamins b6 (50 mg) and D (5000 IU)/day to help with magnesium utilization. You will feel better

Susan C said...

Ann, I'm sorry for all the yuckiness, but am so glad that you are continuing to post about it. I've read other post-SCT blogs that skip over entire weeks.

I'm looking forward to the time that these current challenges are just a distant memory.